MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO EMPOWR KNEETM TIBIAL TEMPLATE, 9 LEFT; GUIDE, SURGICAL, INSTRUMENT

ENCORE MEDICAL L.P. DJO EMPOWR KNEETM TIBIAL TEMPLATE, 9 LEFT; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 801-05-364
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Instrument failure - tibia tray broke when using punching your tibia with punch, left knee, 30 minute delay in surgery.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
The agent reported "tibia tray broken when using punching your tibia with punch, left knee." this event occurred during surgery, near the patient.A significant adverse event was reported by the surgeon.There was a 30 minute delay in surgery, and the surgery was completed as intended.The instruments were inspected prior to use and found to be acceptable.The agent was present when this event occurred and able to provide another suitable device.The reported device was returned to surgical for evaluation.The inner square is chipped/broken.A review of the instrument's device history records (dhr) revealed, when released for use, met design and manufacturing requirements.There was a ncmr#(b)(4) associated with the main part # 801-05-364, djo empowr knee tibial template (b)(4) left which document that out of (b)(4) parts lot, (b)(4) part was rejected due to rust-colored spot on the side.Later, the rejected part was dispositioned rtv.All other items in the lot met fit, form and function requirements.Complaint database review showed (b)(4) previous complaints but there were no indications that this instrument has a design or material deficiency.S303 - broke/cracked/damaged, 3.There are no indications that the instrument has a design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.

Brand Name
DJO EMPOWR KNEETM TIBIAL TEMPLATE, 9 LEFT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key19495039
Report Number1644408-2024-00883
Device Sequence Number18279073
Product Code FZX
UDI-Device Identifier00190446239062
UDI-Public00190446239062
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number801-05-364
Device Lot Number368285L11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/08/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale